The first part of my IVF routine is a nasal spray called Synarel, which I need to take twice a day. This starts before your actual cycle starts (day 21 of my previous cycle) and works to stop normal ovulation. (Ovulation needs to be stopped so we don't lose the eggs I'll be producing.)
The actual taking of it is pretty simple - remove cap and safety piece, stick it up your nose, squirt and sniff. I have to keep to a strict time table - every 12 hours (7am and 7pm in my case), and people have warned about forgetting to take the cap off - and when it's as expensive as it is, you don't want to lose any spray.
The taste is a) terrible and b) long lasting. This morning was actually better than yesterday to start with, because I had the sniff just after I had some coffee, but it's really kicking in now. Some people recommend peppermint to mask the taste, so I'm trying to decide if that means Minties or I'll just invest in Mint Slice biscuits. Also, as bad as it tastes, it's not as bad as the reflux tablets I had to have as a child (taken on their own they tasted like dentists cotton. Except I couldn't take them as tablets and mum had to smoosh them into a watery paste with water and I had to drink/lick it all out. I still want to vomit just thinking about it).
Side effect wise, some people don't seem to have any. Some people seem to get them by day 4. I seemed to start yesterday. Because the drug stops ovulation, they say the side effects are similar to menopause. Not sure if my side effects are like menopause, but I'm tired and achy, have tightness in my lower abdomen and I'm really irritable. (Apparently another side effect is shrinking breasts. I'm hoping this is a long term effect for those who take it for other issues. I have precious little breast to lose!) It's possible that some of these effects are pre-menstrual, but I'm definitely more irritable (I felt like I had something crawling under my skin this morning) and also having more trouble sleeping. So it seems like I got hit with the side-effect hammer!
I forced myself to get out for a walk yesterday, which seemed to work, plus I'm going to increase my water and see if that helps. Hopefully the side effects level soon, and they should definitely do so when I start the injections.